question-icon

What causes vaginal bleeding after having I pill?

default
Posted on Fri, 18 Jul 2014
Question: Hi Doctor, My Girlfriend took an i pill after our intercourse due to failed protection. After 5 days she had bleeding which seemed like usual periods.(this occured about 8 days before her usual periods cycle)
However now its been 12 days since she has not got her usual periods.
How can we ensure that we are on the safe side. Is this a cause of concern?
doctor
Answered by Dr. S Patra (52 minutes later)
Brief Answer:
DO ONE HOME PREGNANCY TEST AT THE EARLIEST.

Detailed Answer:
Hello,

Thanks for writing to us. Followings are my comments:

1) She will get more than 95% protection against unwanted pregnancy if I-PILL was taken within first 24 hrs. Here, chance of pregnancy is LOW but it needs to be confirmed.

2) After 5 days, she got withdrawal bleeding (similar to her period) due to effect of the emergency pill. It is quite common and natural phenomena.

3) Her next period may be delayed for 1-2 weeks from actual due date due to hormonal imbalance and associated mental stress. However, she must undergo one home pregnancy test at the earliest.

4) Depending on test result, she can consult with local doctor for next level of management of the case.

Hope, I have answered your query. Kindly, close the discussion if you don't have any other query.

Wish her good health and practice safe sex in future.

Regards,
Dr Soumen

For future query, you can directly approach me through

http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=63326
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. S Patra (47 hours later)
Hi doctor,

With reference to my above query, she did a home pregnancy test and it showed negative. She had light bleeding yesterday for about 15-20 minutes which seemed like her periods but there has been no signs of further bleeding ever since. She has been complaining of back pain.
doctor
Answered by Dr. S Patra (13 minutes later)
Brief Answer:
WAIT 3-4 DAYS TO GET PERIOD NATURALLY.

Detailed Answer:
Hello,

Thanks for follow up query.

Light bleeding and back pain are mostly indicative of getting period soon. I suggest her to wait another 3-4 days to get period naturally as she gets NEGATIVE test.

Hope, it helps for you. Kindly, close the discussion.

All the best and good luck.

Regards,
Dr Soumen
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. S Patra

OB & GYN Specialist

Practicing since :2011

Answered : 4048 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes vaginal bleeding after having I pill?

Brief Answer: DO ONE HOME PREGNANCY TEST AT THE EARLIEST. Detailed Answer: Hello, Thanks for writing to us. Followings are my comments: 1) She will get more than 95% protection against unwanted pregnancy if I-PILL was taken within first 24 hrs. Here, chance of pregnancy is LOW but it needs to be confirmed. 2) After 5 days, she got withdrawal bleeding (similar to her period) due to effect of the emergency pill. It is quite common and natural phenomena. 3) Her next period may be delayed for 1-2 weeks from actual due date due to hormonal imbalance and associated mental stress. However, she must undergo one home pregnancy test at the earliest. 4) Depending on test result, she can consult with local doctor for next level of management of the case. Hope, I have answered your query. Kindly, close the discussion if you don't have any other query. Wish her good health and practice safe sex in future. Regards, Dr Soumen For future query, you can directly approach me through http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=63326